Ask a doctor

Botox Caused Me to Break Out. I Am 40 Years Old. Started Getting Botox Last Year?

Not like regular pimples. Bumps that stay for a very very long time. Not 3-5 days. Weeks! They itch. Some little some big. I have not had acne since I was a teenager. I changed my makeup. Bought so much face cleaning like proactive, acne free, etc. Fed up, went online and randomly put in, "can botox cause beakouts." Hundreds of other females experiencing the same. Why was this not a warning? What can I do now to get rid of this acne? I am not doing botox any more. I rather have lines than bumps!

Doctor Answers (11)

Botox and breakouts

+1

I have been doing Botox since it was out and have never had a patient complain of this. I doubt that it is related to the drug itself but it can be related to the pre-procedure or post -procedure treatment that you are getting. Be aware of what your face is being treated with before and after and consider asking for a change.


Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Skin breakouts and acne not associated with Botox

+1

It is not likely related to your Botox injection but since they are temporally related, it is something to be investigated. See a dermatologist. I DO NOT think it is related to the Botox. Very very very unlikely.

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 7 reviews

Acne and Botox

+1

Over the many years that I have been administering Botox, I have not witnessed a case of acne like flare. It is a very uncommon occurrence. In fact itching is not a common associated symptom of acne. I would recommend to follow up with your dermatologist regarding this rash as it may be something unrelated that needs attention. 

Diane Walder, MD
Miami Dermatologist
5.0 out of 5 stars 3 reviews

You might also like...

Botox and "bumps"

+1

For a thorough reveiw of all side effects and/or adverse events reported with cosmetic Botox, visit their website listed below. This is not a common occurrence.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

Botox and pimples

+1

I have been performing botox injections for over ten years and have never seen it cause pimples or acne.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Botox and Adult Acne

+1

Botox has not been associated with acne break-outs. One factor is that Botox is generally used in the forehead, while acne typically occurs in the cheeks. Acne can recur in adulthood and not limited to teenagers. Your acne flare should be evaluated by a dermatologist. Only after a comprehensive evaluation can he/she help determine appropriate options for you. Best of luck.

Dr. Chaboki

 

Houtan Chaboki, MD
Washington DC Facial Plastic Surgeon
5.0 out of 5 stars 52 reviews

Can Botox cause acne?

+1

Hello, and sorry to hear about the issue you are experiencing. Acne is not an associated side effect of Botox, and the situation appears coincidental. I would recommend an appointment with a board certified dermatologist. He or she will be able to examine you in person and provide you with recommendations. I hope this helps, and I wish you the best of luck. 

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 35 reviews

Botox does not cause acne

+1
I have been injecting Botox for many years but I have never seen anyone develop acne from the injections. Acne can occur from many other reasons. It seems like the timing of your injections makes it seem like it was from your Botox.  I would consult with an experienced dermatologist for proper treatment of your acne.

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 33 reviews

Botox caused me to break out?

+1

This is not a reported affect of Botox and not something I've ever experienced. Acne is 100% not just for teenagers though, and there are many people who get acne well into their later years without ever having breakouts when they were younger. This is not uncommon and it happens to people who never had Botox. The two aren't related, but your acne is treatable by a dermatologist.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

Botox does not cause acne

+1

Botox does not cause acne.  Its sadly very common for adult women to get new onset acne.  It is usually hormonal.  You need a consultation with a great Board Certified Dermatologist to treat your acne, and don't give up on Botox.  

Rebecca Baxt, MD
Paramus Dermatologist
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.